MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 641CX0410
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Procode: krd/hcg.Concomitant medical products: enpower cables (ecb00018200/s13482 and ecb00018200/s13745).It was reported that the product would be returned for analysis; however, the product has not yet been returned.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization of an anterior communicating artery aneurysm, a g2 tdl complex xtrasoft coil (641cx0410/ s12732) failed to detach using two detachment cables (ecb00018200/s13482 and ecb00018200/ s13745), and during withdrawal, the echelon 10 microcatheter target access was lost and it was decided to place no further coils.It was reported that after the coil failed to detach, the detachment control cable and detachment control box (dcb00000500/c20653) were replaced and detachment procedure was repeated, but without success.Finally, the coil was retracted, but target access was lost and it was decided to place no other coils.There had been no resistance between the g2 and the microcatheter during advancement or withdrawal.The entire coil was removed from the microcatheter and the microcatheter was still attached to the delivery system and was not stretched.Pre-deployment electrical check was performed.No low battery light was seen during the case and no fault light was seen.Upon pressing the power button, all lights illuminated.Only during the first attempt at detachment did the detachment light illuminate and the audible signal beep.All connections appeared to fit properly without application of excessive force.The same detachment control box was later used successfully during other procedures.The patient had no adverse events as a result of the event, but the procedure was delayed about 20 minutes.
 
Additional Manufacturer Narrative
Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
The concomitant connecting cables were returned for analysis.Analysis found no issues that could be related to the detachment failure.
 
Additional Manufacturer Narrative
There is no new information to report at this time.The report is being submitted to correct the sequential numbering of the follow-up reports per fda's request.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
The device was returned for analysis on 8/14/2017.The analysis has not yet been completed.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Conclusion: as reported by a healthcare professional, during coil embolization of an anterior communicating artery aneurysm, a g2 tdl complex xtrasoft coil (641cx0410/ s12732) failed to detach using two detachment cables (ecb00018200/s13482 and ecb00018200/ s13745), and during withdrawal, the echelon 10 microcatheter target access was lost and it was decided to place no further coils.It was reported that after the coil failed to detach, the detachment control cable and detachment control box (dcb00000500/c20653) were replaced and detachment procedure was repeated, but without success.Finally, the coil was retracted, but target access was lost and it was decided to place no other coils.There had been no resistance between the g2 and the microcatheter during advancement or withdrawal.The entire coil was removed from the microcatheter and the microcatheter was still attached to the delivery system and was not stretched.Pre-deployment electrical check was performed.No low battery light was seen during the case and no fault light was seen.Upon pressing the power button, all lights illuminated.Only during the first attempt at detachment did the detachment light illuminate and the audible signal beep.All connections appeared to fit properly without application of excessive force.The same detachment control box was later used successfully during other procedures.The patient had no adverse events as a result of the event, but the procedure was delayed about 20 minutes.The g2 tdl complex xtrasoft coil was returned with its inner pouch.The labeling on the inner pouch matched the device documented in the complaint.The embolic coil was located in the green introducer.The device was fully unsheathed and the resheathing tool was advanced all the way to the green introducer.The proximal end of the embolic coil with the articulating joint was exposed in the v-notch of the resheathing tool.The distal end of the dpu was wound around the translucent introducer sheath and kinked.There are no visible kinks or bends in the dpu core wire.The rh coil appears to have received heat and melted; there was also blood present on the articulating joint and rh coil.The fiber had not detached.There was also blood in the green introducer.The ball tip was intact.The resistance of the coil unit was tested.The result was 49.0, which is within the specification range of 48.5 ¿ 56.The dpu was connected to a lab sample dcb, which was turned on; the system ready light illuminated.Advancement of the embolic coil out of the green introducer was attempted in order to test detachment of the coil.The embolic coil could not advance and the dpu protruded from the translucent introducer sheath when the resheathing tool was moved away from the green introducer.Detachment functionality could not be tested because the embolic coil could not be advanced out of the green introducer.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The enpower control cables were not returned for investigation.A review of manufacturing documentation associated with these lots presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint of failure to detach was confirmed.The rh coil appeared to have received heat, yet the embolic coil is still attached.The electrical connection in the dpu was good, as evidenced by the resistance test and the system ready light illuminating when the dcb is connected.Detachment could not be tested directly since the blood in the green introducer and the exposure of the articulating joint through the resheathing tool prevented the embolic coil from being advanced outside of the green introducer.In addition, the state of the rh coil indicates that a detach cycle had been successfully initiated, but the embolic coil did not detach.Without the return of the enpower connecting cables and the detachment control box, it is not possible to determine if they may have contributed to the detachment failure.There is no current safety signal identified related to the reported events based on reviews of complaint histories for the devices.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.

Brand Name
ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
Manufacturer Contact
karen anigbo
821 fox lane
san jose, CA 95131
5088288374
MDR Report Key6787788
Report Number2954740-2017-00225
Device Sequence Number114369
Product Code HCG
UDI-Device Identifier10878528009389
UDI-Public(01)10878528009389(17)211231(10)S12732
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number641CX0410
Device Lot NumberS12732
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/18/2017
Supplement Date Received by Manufacturer07/18/2017
03/24/2025
Initial Report FDA Received Date08/11/2017
Supplement Report FDA Received Date08/11/2017
03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONTINUED IN SECTION H10.
Patient SexUnknown